Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Itching in knee pit, hips and upper butt. Started after eating raddiccio. Allergy?

For the last week I m itching like crazy in my knee pits, on the bony parts of my hips, and my upper butt cheeks. There is no rash or bites. Best I can figure is some kind of allergy , but why only in those spots? It started around the time I ate raddiccio. I m not allergic to anything else from the lettuce family, so that would be strange to be allergic, but possible I guess.
Asked On : Sun, 15 Apr 2012
Answers:  2 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Cruciferous (lettuce) vegetables such as cauliflower, raddichio can have high levels of salicylate that can explain the itchy hives that you are having. However, this is usually a secondary trigger for people with 'idiopathic' urticaria (medical term for red, itchy hives that can feel swollen under the skin) and is occasionally generalised (i.e., whole body may be involved in hives).
I would not suggest going on a strict low salicylate diet as it is a very difficult diet but you might want to stop raddichio in your diet and start taking either cetirizine 10mg (max twice daily) or Allergra 180mg for the next 2-3 weeks until all the hives have cleared up. Sometimes the treatment needs to be continued for 3 months so check with your doctor on the right antihistamines.

If you do not high levels of salicylate sensitivity (i.e., can tolerate other foods high in salicylates) then do NOT go on a strict low salicylate diet.
Sometimes in people with salicylate sensitivity, one may be able to tolerate some foods but not others in the 'high salicylate' list which may be the same with you.
Answered: Tue, 19 Jun 2012
I find this answer helpful
General & Family Physician Dr. Abeed Basheer's  Response
Food allergies can crop up for items you were previously non-allergic to.An explanation for this is you may not be allergic to the food as such but something sprayed on it like an insecticide or a preservative.You can take T avil 25mg 1/2 twice daily for 2 days and apply betnovat ointment over the parts where youfeel itchy.It is better to avoid that food item in the future as you may have a more severe reaction
Answered: Sun, 15 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor